* * * * * * * * * * * * * * * * * * * * * * * *
LINGUIST List logo Eastern Michigan University Wayne State University *
* People & Organizations * Jobs * Calls & Conferences * Publications * Language Resources * Text & Computer Tools * Teaching & Learning * Mailing Lists * Search *
* *
LINGUIST List 21.1409

Tue Mar 23 2010

Confs: Syntax, General Ling/Norway

Editor for this issue: Amy Brunett <brunettlinguistlist.org>


LINGUIST is pleased to announce the launch of an exciting new feature: Easy Abstracts! Easy Abs is a free abstract submission and review facility designed to help conference organizers and reviewers accept and process abstracts online. Just go to: http://www.linguistlist.org/confcustom, and begin your conference customization process today! With Easy Abstracts, submission and review will be as easy as 1-2-3!
Directory
        1.    Thomas McFadden, Comparative Germanic Syntax Workshop 25

Message 1: Comparative Germanic Syntax Workshop 25
Date: 23-Mar-2010
From: Thomas McFadden <thomas.mcfaddenuit.no>
Subject: Comparative Germanic Syntax Workshop 25
E-mail this message to a friend

Comparative Germanic Syntax Workshop 25
Short Title: CGSW 25

Date: 10-Jun-2010 - 12-Jun-2010
Location: Tromsø, Norway
Contact: Kristine Bentzen
Contact Email: cgsw25list.uit.no
Meeting URL:
http://www.hum.uit.no/castl_webpage/index.php?option=com_content&view=article&id=92&Itemid=173


Linguistic Field(s): General Linguistics; Syntax

Meeting Description:

The 25th Comparative Germanic Syntax Workshop will take place at the University
of Tromsø, Norway, on June 10-12, 2010, including a workshop on Nordic
Microvariation organized and sponsored by NORMS on June 10th. We invite
abstracts for thirty-minute talks (followed by ten minutes of discussion) on any
aspect of comparative Germanic syntax, including diachronic syntax and the
interface between syntax and other components of the grammar.

CGSW 25 + NORMS Closing Seminar, Tromsø 10-12 June, 2010

NORMS Closing Seminar

10th of June

9:30-10:00
Registration (+coffee)

10:00-10:30
Peter Svenonius (University of Tromsø): Microcomparison in the Nordic Languages

10:30-11:30
Jan-Ola Östman (University of Helsinki) and Urpo Nikanne (Åbo Akademi): TBA

11:30-11:45
Coffee Break (15 min)

11:45-12:45
Tor Åfarli (NTNU), Janne Bondi Johannessen (University of Oslo), and Thórhallur
Eythórsson (University of Iceland): TBA

12:45-13:45
Lunch Break (1 hour)

13:45-14:45
Øystein Alexander Vangsnes (University of Tromsø), Marit Westergaard (University
of Tromsø), and Terje Lohndal (University of Maryland): TBA

14:45-15:00
Coffee Break (15 min)

15:00-16:00
Kristine Bentzen (University of Tromsø), Piotr Garbacz (University of Oslo), and
Caroline Heycock (University of Edinburgh): TBA

16:00-16:30
Coffee Break w/fruit (30 min)

16:30-17:30
Invited speaker: Richard Kayne: TBA

18:00
Reception with white wine and shrimp

Comparative Germanic Syntax Workshop (CGSW) 25

Friday 11th of June

9:00-9:30
Registration (+ coffee)

9:30-10:10
Günther Grewendorf (University of Frankfurt) & Cecilia Poletto (University of
Venice): V2 or not V2: an Analysis of the Cimbrian Left Periphery

10:10-10:50
Gereon Müller (Leipzig University): Phase Impenetrability, Reprojection, and
Embedded Verb-Second

10:50-11:10
Coffee Break (20 min)

11:10-11:50
Caroline Heycock (University of Edinburgh): Variability and Variation in
Agreement in Copular Clauses: Evidence from Faroese

11:50-12:30
Liliane Haegeman (Ghent University) & Marjo van Koppen (Utrecht University):
Complementizer Agreement and the Relation between T and C

12:30-13:30
Lunch Break (1 hour)

13:30-14:10
George Walkden (University of Cambridge): Verb-third in Early West Germanic: a
Comparative Perspective

14:10-14:50
Anne Breitbarth (Ghent University): Indefinites, Negation and Jespersen's Cycle
in the History of Low German

14:50-15:10
Coffee Break (20 min)

15:10-15:50
Dennis Ott (Harvard University): Predicate Fronting in German: Remnant Movement
Revisited

15:50-16:30
Elspeth Edelstein (University of Edinburgh): Adverb Climbing and Infinitival
Complement Size

16:30-17:00
Coffee Break w/waffles (30 min)

17:00-18:00
Invited speaker: Artemis Alexiadou: TBA

Saturday 12th of June

9:00-9:40
Björn Lundquist (University of Tromsø/Århus University): Swedish Passives
(finally) Under Control

9:40-10:20
William Haddican (University of York), Anders Holmberg (Newcastle University) &
Nanna Haug-Hilton (University of Groningen): Object Movement (a)symmetries in
Norwegian and the Split Probe Hypothesis

10:20-10:40
Coffee Break (20 min)

10:40-11:20
Joel Wallenberg (University of Iceland): Antisymmetry and the Information
Structure of Heavy NP Shift Across Germanic

11:20-12:00
Ute Bohnacker (Uppsala University) and Christina Rosén (Linné University Växjö):
Information-structural Constraints on Word Order in Advanced L2 Swedish

12:00-13:00
Lunch Break (1 hour)

13:00-13:40
Pavel Caha (University of Tromsø: Measure Phrase Objects as Evidence for the
Derived Status of P>DP Orders

13:40-14:20
Andreas Blümel (Goethe Universität Frankfurt): Cataphoric Demonstratives and
Relative Clauses

14:20-14:40
Coffee Break (20 min)

14:40-15:20
Klaus Abels (University College London) & Luisa Martí (University of Tromsø):
You May Submit Exactly One Single-authored Abstract

15:20-16:00
Dennis Ott and Andreea Nicolae (Harvard University): The Syntax and Semantics of
Genus-species Splits in German

16:00-16:30
Coffee Break w/fruit (30 min)

16:30-17:30
Invited speaker: David Adger: TBA

19:00
Conference Dinner

CGSW25 Alternates:

1. Irene Franco (University of Tromsø): A Comparative Approach to Stylistic Fronting

2. Theresa Biberauer & George Walkden (University of Cambridge): 231 from
A(frikaans) to Z(ürich German): on the (Apparently) FOFC-violating structures in
West Germanic

3. Thórhallur Eythórsson, Hlíf Árnadóttir & Einar Freyr Sigurðsson (University
of Iceland): Independent Accusative Case in Insular Scandinavian
This Year the LINGUIST List hopes to raise $65,000. This money will go to help 
keep the List running by supporting all of our Student Editors for the coming year.

See below for donation instructions, and don't forget to check out our Space Fund 
Drive 2010 and join us for a great journey!

http://linguistlist.org/fund-drive/2010/

There are many ways to donate to LINGUIST!

You can donate right now using our secure credit card form at  
https://linguistlist.org/donation/donate/donate1.cfm

Alternatively you can also pledge right now and pay later. To do so, go to: 
https://linguistlist.org/donation/pledge/pledge1.cfm

For all information on donating and pledging, including information on how to 
donate by check, money order, or wire transfer, please visit: 
http://linguistlist.org/donation/

The LINGUIST List is under the umbrella of Eastern Michigan University and as 
such can receive donations through the EMU Foundation, which is a registered 
501(c) Non Profit organization. Our Federal Tax number is 38-6005986. These 
donations can be offset against your federal and sometimes your state tax return 
(U.S. tax payers only). For more information visit the IRS Web-Site, or contact 
your financial advisor.

Many companies also offer a gift matching program, such that they will match 
any gift you make to a non-profit organization. Normally this entails your 
contacting your human resources department and sending us a form that the 
EMU Foundation fills in and returns to your employer. This is generally a simple 
administrative procedure that doubles the value of your gift to LINGUIST, without 
costing you an extra penny. Please take a moment to check if your company 
operates such a program.

Thank you very much for your support of LINGUIST!


Read more issues|LINGUIST home page|Top of issue




Please report any bad links or misclassified data

LINGUIST Homepage | Read LINGUIST | Contact us

NSF Logo

While the LINGUIST List makes every effort to ensure the linguistic relevance of sites listed
on its pages, it cannot vouch for their contents.